# SDR 95ZZZX2409

- Difficulty date: April 5, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N812BJ
- Make and model: Piper PA-42-1000
- Aircraft serial: 425527020
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Shaft Assy
- Condition: Flange Cracked
- Location: Fwd Mlg Pivot
- Part time: 1,720 hours
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

MLG PIVOT SHAFT ASSY CONTAINS PIVOT SHAFT AND FWD ATTACH FLANGE.  FWD ATTACH FLANGE MOUNTED TO MAIN WING SPAR.  THIS ATTACH FLANGE FOUND CRACKED AND BROKEN OUT ALLOWING PIVOT SHAFT (WHICH IS BOLTED TO IT) TO MOVE AFT TOWARD WW.  PILOT REPORTED CLUNK NOISE AT GEAR RETRACT, ACCOMPANIED BY GEAR UNSAFE LIGHT DURING RETRACT AND EXTENSION.  INVESTIGATION FND PIVOT SHAFT FROM FWD MAIN GEAR SIDE BRACE EXTENDED 3 INCHES INTO WW.  RT MAIN GEAR WOULD HAVE JAMMED IN WELL.  UPON REPLACEMENT, FOUND PIVOT SHAFT NOT LINING UP WITH BORE AT FWD AND AFT FLANGES.  POOR ASSY LOCATING AND DRILLING AT FACTORY CAUSING PRE-LOAD CONDITION DURING INSTALLATION.
